Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 24, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 21, 2012, 2:01 PM EDT for Horry County, Marion County, South Carolina. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2012, 2:01 PM EDT (18:01 UTC)
- Expired
- Apr 21, 2012, 2:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Horry County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 91 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 2:25 PM EDT | HAIL 1.25 | 3 Se Marion, SC | REPORTED BY MOTORIST ON HGWY 501 |
| Apr 21, 2:40 PM EDT | TSTM WND DMG | Marion, SC | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
574
WUUS52 KILM 211801
SVRILM
SCC051-067-211845-
/O.NEW.KILM.SV.W.0024.120421T1801Z-120421T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
201 PM EDT SAT APR 21 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
CENTRAL MARION COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 245 PM EDT
* AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRESHAM...AND MOVING NORTH AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
GALIVANTS FERRY...
RAINS...
MARION...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3422 7951 3417 7910 3388 7935 3392 7945
3393 7945 3392 7946 3393 7947 3394 7948
TIME...MOT...LOC 1801Z 189DEG 20KT 3394 7939
$$
III3 follow-up statements
830
WWUS52 KILM 211815
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
215 PM EDT SAT APR 21 2012
SCC051-067-211845-
/O.CON.KILM.SV.W.0024.000000T0000Z-120421T1845Z/
MARION SC-HORRY SC-
215 PM EDT SAT APR 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHWESTERN HORRY AND NORTHERN MARION COUNTIES...
AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES SOUTHWEST OF RAINS...OR 12 MILES SOUTH OF MARION...
MOVING NORTH AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GALIVANTS
FERRY...GAPWAY AND WEST MARION.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3393 7931 3398 7940 3401 7943 3421 7946
3417 7910
TIME...MOT...LOC 1815Z 189DEG 20KT 3402 7938
$$
III317
WWUS52 KILM 211831
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
231 PM EDT SAT APR 21 2012
SCC051-067-211845-
/O.CON.KILM.SV.W.0024.000000T0000Z-120421T1845Z/
MARION SC-HORRY SC-
231 PM EDT SAT APR 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHWESTERN HORRY AND CENTRAL MARION COUNTIES...
AT 229 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR RAINS...OR 6 MILES SOUTH OF MARION...
MOVING NORTH AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GAPWAY.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3404 7926 3407 7938 3410 7939 3420 7938
3417 7910
TIME...MOT...LOC 1831Z 189DEG 20KT 3411 7936
$$
III550
WWUS52 KILM 211839
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
239 PM EDT SAT APR 21 2012
SCC051-067-211849-
/O.EXP.KILM.SV.W.0024.000000T0000Z-120421T1845Z/
MARION SC-HORRY SC-
239 PM EDT SAT APR 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HORRY AND CENTRAL
MARION COUNTIES WILL EXPIRE AT 245 PM EDT...
AT 237 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3404 7926 3407 7938 3410 7939 3420 7938
3417 7910
TIME...MOT...LOC 1839Z 189DEG 20KT 3415 7935
$$
IIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 1:05 PM EDT, 56 minutes earlier.
Area forecast discussion, Apr 21, 1:05 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 105 PM EDT SAT APR 21 2012 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY WHILE AN AREA OF DEEPENING LOW PRESSURE DEVELOPS OVER THE NORTHERN GULF OF MEXICO. THIS INTENSIFYING LOW WILL MOVE UP THE SOUTHEAST ATLANTIC COAST FROM TONIGHT THROUGH SUNDAY. IN THE WAKE OF THIS EXITING LOW...CANADIAN HIGH PRESSURE WILL BUILD ACROSS THE AREA THROUGH THE MIDDLE OF NEXT WEEK...BRINGING DRY WEATHER AND BELOW NORMAL TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... AS OF 105 PM SATURDAY...FORECAST WAS UPDATED EARLIER TO ADDRESS CONVECTION OVER SOUTHERN ZONES. WV IMAGERY HAS SHOWN CONSIDERABLE MOISTENING TREND. HOWEVER...CONVECTION FAILURE HAS BEEN NOTED IN KLTX OVER NRN ZONES ALONG SEA BREEZE AND FOR THE MOST PART ALONG THE I-95 CORRIDOR. THESE LOCATIONS STILL HAVE DRY ENOUGH MID LEVEL AIR TO PRECLUDE ALL BUT VERY ISOLATED WEATHER. SRN ZONES HAVE SHOWN SOME VIGOR AND LIKELY PUT DOWN SMALL HAIL AND GUSTY WINDS...ADDRESSED VIA SPECIAL WEATHER STATEMENTS. NEW FCST SHOWS THEM MOVING NORTHWARD INTO HORRY CTY...LARGELY STAYING AWAY FROM THE COAST. NOT SOLD ON THEM CROSSING THE STATE LINE AS THEY ENCOUNTER INCREASINGLY DRY MID LEVELS. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... AS OF 330 AM SATURDAY...THE SHORT TERM PERIOD WILL BE HIGHLIGHTED BY THE MAJOR AMPLIFICATION OF THE UPPER TROF ACROSS THE EASTERN 1/3RD OF THE U.S. AT THE BEGINNING OF THIS PERIOD...SFC LOW WILL TRACK FROM THE GULF OF MEXICO AND REORGANIZE OFF THE SE U.S. COAST. MODELS INDICATE THE MAJOR INTENSIFICATION PHASE WILL OCCUR JUST AFTER ITS PASSAGE EAST OF THE CAROLINAS SUNDAY AFTERNOON THROUGH MONDAY MORNING AT WHICH TIME IT WILL HAVE REACHED NEW JERSEY. THE PCPN WILL COME IN 2 WAVES...THE HEAVIEST RAINFALL WILL OCCUR DURING ITS APPROACH FROM THE SOUTH WITH BOTH ATLANTIC AND GULF MOISTURE AIDING THE PROGGED HEAVY RAINFALL. THE SECOND WAVE WILL BE THE WRAP-AROUND MOISTURE MAINLY SUNDAY NIGHT AS THE SFC LOW DEPARTS TO THE NNE. HPC INDICATES FROM 0.5 TO 2 INCH RAIN AMOUNTS FROM THIS EVENT BEFORE ALL IS SAID AND DONE. THE HEAVIEST RAINFALL TO OCCUR PRIMARILY AHEAD OF THE LOW...AND MAINLY ALONG THE IMMEDIATE COAST. THE SFC LOW WILL TEAM UP WITH THE DYNAMICS ASSOCIATED WITH ITS UPPER LOW AND THE UPPER S/W TROF FROM THE NW. BOTH COULD PROVIDE ADDITIONAL LIFT AND INSTABILITY FOR ISOLATED AND STRONG CONVECTION DURING SUNDAY. BY MONDAY...THE SFC LOW WILL HAVE BEEN CAPTURED BY THE UPPER LOW AS WELL AS THE S/W TROF FROM THE WEST...AND THUS AIDING A WELL AMPLIFIED AND NEARLY FULL LATITUDE TROF ACROSS THE EAST COAST. THE SFC LOW WILL HAVE DEEPENED BELOW 990MB WITH AN EXTENSIVE AND TIGHTENED SFC PRESSURE FIELD ACROSS THE CAROLINAS LATE SUNDAY NIGHT THROUGH MONDAY. CAA WILL BE IN FULL FORCE BY MONDAY WITH A DRYING TREND ACROSS THE FA. 8H TEMPS PROGGED TO DIP BELOW 0 CELSIUS BY MONDAY NIGHT WITH 540 THICKNESS LINE DROPPING ACROSS THE ENTIRE ILM CWA. AT THE SFC...THIS SPELLS A RATHER DEEP COOL/COLD AIR MASS AND COULD SEE WIDESPREAD 30S FOR MIN TEMPS MONDAY NIGHT. && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 330 AM SATURDAY...AFTER A COLD START MONDAY NIGHT/TUESDAY MORNING...LOOK FOR A SLOW DE-AMPLIFICATION OF THE UPPER TROF ALONG THE EAST COAST THROUGH WEDNESDAY. THE CENTER OF THE SFC HIGH WILL PARK ITSELF ACROSS THE GULF OF MEXICO AND FLORIDA...RESULTING WITH A DRYING OUT PERIOD UNDER WEST TO NORTHWEST FLOW. THE OVERALL UPPER LEVEL PATTERN WILL HAVE A PERSISTENT UPPER TROF ACROSS THE EAST COAST WITH VARYING DEGREES OF AMPLIFICATION. THIS PLACES THE ILM CWA WITHIN A BELOW NORMAL TEMP REGIME...WITH ONLY BRIEF WARMUP AHEAD OF THE NEXT COLD FRONTAL PASSAGE. IN THIS CASE...THE NEXT POTENTIAL UPPER S/W AND COLD FRONTAL PASSAGE WILL BE THU NIGHT INTO FRI. COULD SEE A BRIEF WARM-UP LATE WEDNESDAY AND THU BEFORE THE NEXT CFP WHICH WILL BE MUCH DRIER DUE TO THE LACK OF TAPPING OF ANY MOISTURE SOURCE. && .AVIATION /18Z SATURDAY THROUGH WEDNESDAY/... AS OF 18Z...WITH AN APPROACHING COLD FRONT AND UPPER LEVEL SYSTEM THERE WILL BE INCREASING CHANCES OF CONVECTION AND REDUCED FLIGHT CONDITIONS THIS TAF VALID PERIOD. THROUGH THE AFTERNOON THE GREATEST CHANCE OF TEMPO FLIGHT REDUCTIONS TO MVFR/IFR SHOULD BE ASSOCIATED WITH SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE SEA BREEZE BOUNDARY NEAR MYR/CRE. BY EVENING PREDOMINATE FLIGHT REDUCTIONS TO MVFR...WITH TEMPO PERIODS OF IFR...WILL BECOME LIKELY AT ALL TERMINALS AS SHOWERS AND THUNDERSTORMS BECOME WIDESPREAD. AFTER MIDNIGHT PREDOMINATE IFR WILL BECOME LIKELY AT ALL TERMINALS. THE MAJORITY OF THE PRECIPITATION AND THUNDERSTORM POTENTIAL WILL SHIFT TO THE COASTAL TERMINALS AS A SURFACE LOW MOVES NORTHEAST ALONG THE COAST. THE COLD FRONT WILL MOVE THROUGH THE FLO/LBT TERMINALS AROUND 08Z AND THE COASTAL TERMINALS AFTER SUNRISE. IFR WILL LIKELY CONTINUE THROUGH THE END OF THE TAF VALID PERIOD. EXTENDED OUTLOOK...NUMEROUS SHOWERS/THUNDERSTORMS/IFR SUNDAY MORNING IMPROVING TO MVFR/VFR IN THE EVENING. VFR MONDAY THROUGH THURSDAY WITH ISOLATED SHOWERS ON MONDAY AND THURSDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 1030 AM SATURDAY...STILL THE RELATIVE CALM BEFORE THE REMAINDER OF THE ACTIVE WEEKEND. NO CHANGES FROM PREVIOUS THINKING. AS OF 330 AM SATURDAY...ALTHOUGH MUCH OF TODAY WILL REMAIN QUITE MANAGEABLE ACROSS THE WATERS...ADVISORIES HAVE BEEN HOISTED FOR INCREASING SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT TONIGHT AND SUBSEQUENT NW WINDS BEHIND THE FRONT. IT APPEARS THE SURFACE LOW ITSELF WILL TRACK RIGHT ALONG THE COAST FROM CHS AT 5AM SUNDAY TO NEAR CAPE FEAR JUST AFTER SUNRISE. THIS WILL BRING CHANGEABLE WINDS INTO SUNDAY...BUT FOR THE NEAR TERM PERIOD INCREASING SOUTH WINDS WILL BE THE PREVAILING TREND. A FEW TSTMS ARE POSSIBLE ON THE WATERS...ESPECIALLY TONIGHT. WEAK E SWELL WILL CO-MINGLE WITH INCREASING SHORTER PERIOD S WAVES THROUGH TONIGHT. SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 330 AM SATURDAY...DEFINITELY NOT THE BEST OF CONDITIONS FOR MARINERS DURING THIS SHORT TERM PERIOD. THE MAIN EMPHASIS WILL BE THE INTENSIFICATION AND PASSAGE OF AN AREA OF LOW PRESSURE THROUGH SUNDAY NIGHT. THE TIGHTENED SFC PG WILL RESULT IN SCA STRENGTH WINDS LATE SATURDAY NIGHT ALL THE WAY THROUGH MONDAY. WITH THE ADDITION OF COLD AIR ADVECTION SUNDAY NIGHT INTO MONDAY ACROSS SSTS IN THE 60S TO LOW 70S...A PERIOD OF GALE FORCE WINDS ESPECIALLY IN GUSTS IS LIKELY. HAVE EXTENDED THE SCA THROUGH 9 AM MONDAY FOR THE SC WATERS...AND THROUGH 9 PM MONDAY FOR THE NC WATERS. ALTHOUGH MODEL MOS GUIDANCE ACROSS PORTIONS OF THE ILM WATERS ONLY PAINT A BRIEF PERIOD OF GALES...WOULD LIKE ADDITIONAL CONFIRMING MODELS AND TRENDS TO ILLUSTRATE WINDS REACHING GALES FOR AN EXTENDED PERIOD OF TIME. FOR NOW...WILL GO WITH A STRONGLY WORDED SCA WITH SEAS PEEKING LATE SUNDAY INTO SUNDAY NIGHT PRIOR TO THE STRONG OFFSHORE WINDS. LONG TERM /TUESDAY THROUGH WEDNESDAY/... AS OF 330 AM SATURDAY...FOR TUE THROUGH WED...THE CENTER OF HIGH PRESSURE WILL PARK ITSELF ACROSS THE NE GULF OF MEXICO AND EXTEND TO OFF THE EASTERN COAST OF FLORIDA. THIS WILL RESULT WITH A CONTINUED ACTIVE WIND FIELD...WITH W TO NW WINDS RUNNING AT 15 KT...OR AT 15-20 KT SPEEDS. THIS WILL PRODUCE A SUBSIDING SEAS TREND...WITH THE EXCEPTION ACROSS LITTLE RIVER INLET TO CAPE FEAR WHERE WINDS WILL BE NEARLY PARALLEL TO THE COAST. THIS WILL ENABLE SHORT PERIOD SEAS TO BUILD AT OF JUST BELOW SCEC LEVELS WITHIN THESE WATERS. LOOK FOR SSTS CURRENTLY IN THE 60S TO LOWER 70S TO DROP BACK DOWN WITHIN THE 60S THRU OUT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...SMALL CRAFT ADVISORY FROM 6 AM SUNDAY TO 9 AM EDT MONDAY FOR AMZ254-256. SMALL CRAFT ADVISORY FROM 6 AM SUNDAY TO 9 PM EDT MONDAY FOR AMZ250-252. && NEAR TERM...MBB/MJC SHORT TERM...DCH LONG TERM...DCH AVIATION...MRR
Hazardous weather outlook, Apr 21, 11:10 AM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1110 AM EDT SAT APR 21 2012 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-221515- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 1110 AM EDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS SUNDAY COULD BRING STRONG AND GUSTY WINDS TO THE AREA. LOW TEMPERATURES EARLY TUESDAY MORNING COULD DIP INTO THE 30S AWAY FROM THE COAST...WITH FROST POSSIBLE. WE ARE WELL INTO THE GROWING SEASON AND MANY PLANTS COULD BE DAMAGED IF FROST OCCURS. LOW RELATIVE HUMIDITY AND GUSTY WEST WINDS MONDAY AND TUESDAY WILL POSE AN ELEVATED WILDFIRE RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-221515- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1110 AM EDT SAT APR 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 9 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SEAS WILL REACH SMALL CRAFT ADVISORY THRESHOLDS SUNDAY INTO MONDAY. THUNDERSTORMS COULD ALSO BRING GUSTY WINDS OVER THE WATERS LATE TONIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-221515- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 1110 AM EDT SAT APR 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 9 PM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SMALL CRAFT ADVISORY. STRONG WINDS AND LARGE SEAS COULD REACH SMALL CRAFT ADVISORY THRESHOLDS SUNDAY. THUNDERSTORMS COULD ALSO BRING GUSTY WINDS DURING THE SAME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 21, 12:52 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1252 PM EDT SAT APR 21 2012
SCZ039-055-211715-
INLAND GEORGETOWN-WILLIAMSBURG-
1252 PM EDT SAT APR 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN AND WILLIAMSBURG
COUNTIES THROUGH 115 PM EDT...
AT 1249 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG
HIGHWAY 51 BETWEEN GEORGETOWN AND RHEMS...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE HEMINGWAY...OATLAND...RHEMS AND
YAUHANNAH.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3353 7950 3376 7945 3365 7913 3363 7913
3346 7937
TIME...MOT...LOC 1649Z 210DEG 21KT 3356 7940
IIISpecial weather statement, Apr 21, 1:23 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
123 PM EDT SAT APR 21 2012
SCZ055-056-211815-
COASTAL GEORGETOWN-INLAND GEORGETOWN-
123 PM EDT SAT APR 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN COUNTY THROUGH
215 PM EDT...
AT 123 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SAMPIT...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE GEORGETOWN...GRAVES AND SAMPIT.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3325 7948 3337 7959 3341 7950 3351 7939
3332 7919 3330 7928 3331 7928 3330 7929
TIME...MOT...LOC 1723Z 235DEG 14KT 3332 7946
IIISpecial weather statement, Apr 21, 1:37 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 137 PM EDT SAT APR 21 2012 SCZ032-033-039-053-055-211815- FLORENCE-INLAND GEORGETOWN-INLAND HORRY-MARION-WILLIAMSBURG- 137 PM EDT SAT APR 21 2012 ...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HORRY...GEORGETOWN... WILLIAMSBURG...FLORENCE AND MARION COUNTIES THROUGH 215 PM EDT... AT 137 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN OVER OUTLAND...OR ABOUT 18 MILES WEST OF CONWAY...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS IMPACTED INCLUDE BRITTON NECK...GRESHAM...HEMINGWAY... HORRY...JOHNSONVILLE...KINGSBURG...OUTLAND...PEE DEE CROSSROADS AND POSTON. HAZARDS INCLUDE... PENNY SIZE HAIL. GUSTY WINDS OF 40 TO 50 MPH. THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && LAT...LON 3402 7945 3390 7903 3367 7935 3377 7949 TIME...MOT...LOC 1737Z 214DEG 15KT 3379 7936 III
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 2:18 AM EDT | Small Craft Advisory | ILM | 68 hr | |
| Apr 21, 5:18 AM EDT | Dense Fog Advisory | ILM | Darlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more | 3 hr |
| Apr 21, 12:52 PM EDT | Special Weather Statement | ILM | Georgetown | 23 min |
| Apr 21, 1:23 PM EDT | Special Weather Statement | ILM | Georgetown | 52 min |
| Apr 21, 1:37 PM EDT | Special Weather Statement | ILM | Horry | 38 min |
| Apr 21, 2:39 PM EDT | Special Weather Statement | ILM | Dillon | 51 min |
| Apr 21, 2:43 PM EDT | Special Weather Statement | ILM | Georgetown | 62 min |
| Apr 21, 2:56 PM EDT | Special Marine Warning | ILM | 49 min | |
| Apr 21, 3:47 PM EDT | Special Marine Warning | ILM | 58 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.